MAUDE Adverse Event Report: COOK INC AMPLATZ EXTRA STIFF PTFE FIXED CORE WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC AMPLATZ EXTRA STIFF PTFE FIXED CORE WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number N/A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported during a percutaneous nephrostolithotomy procedure for stone removal the coating was noted to be peeling off the product.Upon completion of the procedure, during check up, three small blue particles where seen inside the renal pelvis.The three small blue particles remain inside the renal pelvis.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, specifications, quality control and visual inspection of the device was conducted during the investigation.The visual inspection of the device photo¿s reported that: a review of the supplied photo(s) reveals what appear to be areas where blue coating is sheared off.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Investigation revealed that there were multiple nonconformances in the production process that were detected and scrapped in-house; however, this complaint is the first complaint from the field regarding this lot.A review of documentation revealed that in manufacturing the devices are 100% inspected for coating defects.Biocompatibility testing has been completed for the completed device.Risk assessment and escalation to review board determined that additional risk reduction was not required.A process change was previously initiated due to high occurrence rate of this failure mode and has now been implemented to improve the adherence of the ptfe coating to the wire guide.The complaint device was not produced via the improved process.Based on the information provided, the root cause of this complaint is determined to be manufacturing related and the appropriate personnel have been notified.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
AMPLATZ EXTRA STIFF PTFE FIXED CORE WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6024198
Report Number1820334-2016-01096
Device Sequence Number544947
Product Code OCY
UDI-Device Identifier00827002535602
UDI-Public(01)00827002535602(17)190517(10)6923745
Combination Product (Y/N)N
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAES-038145
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/12/2016
Supplement Report FDA Received Date03/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;